| | Need input on taking Lithium
I was diagnosed with a mild case of Bipolar II back in early December. My psych started me on 600mg of Lithium Carbonate. Other than some adjustment to frequent bathroom use and craving water like crazy, I didn't have many symptoms. He eased me up to 900mg about a month later. I cruise with 900mg and my blood level stayed around a .6 .. which is where he wanted it. I was feeling fabulous, I could focus in school, all my mood swings were gone, and I was enjoying life again. I went back to my psych for my every 2 month visit feeling alright but not as great as I had been. I think I saw him around the 17th of May .. he ordered another blood level sample and it came back at .3 which explained why I wasn't feeling like I had before. He prescribed me a very small dose of Wellbutrin and told me to stop it if I felt any worse. He also told me to up my Lithium dosage to 1200mg. I began them both on the same day and felt fine. Then about 2 days later I started feeling horribly nauseous. I stopped the wellbutrin thinking that may be the culprit but it was still bad. A friend had come into town and I couldn't even enjoy the thought of attending the huge summer food fest here in the city. It was particularly bad about an hour or 2 after taking my pills and then lasted clear into the late morning hours - I still had lingering nausea throughout the afternoon and evening. I know that it is common to have nausea with Lithium .. and that it SHOULD pass, but this was disabling. I called my psych and he told me that it should pass in about a week but if I really couldn't handle it to knock it back down to 600mg and raise it weekly back to 900mg. I did that, and here I am now at 900mg .. felt fine the first few days and now I'm waking up earlier and earlier no matter what time I go to bed ... and waking up with nausea. It's almost like I can't burp enough? .. however, I feel the constant hunger pang and I eat .. it helps for maybe 15 min and it's back to square one.
I have not gained weight on Lithium - which was my ultimate concern when the words 'I think we're going to try you on Lithium' came out of my doctor's mouth .. but so far, I've lost probably 20lbs give or take .. from just being happier and not lazing around .. but I can't deal with the whole constant hunger pang that has erupted in fury .. especially the nausea part about it.
So my question is - Has anyone else experienced anything similar to this? ANY of this? If so - thoughts? ... is it possibly my body has had enough of this med and I should ask the doc to try something new?
Thanks for any input I may get - it makes me feel worlds better being able to talk to someone about this who may actually understand.